Alert archive / Maine / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 77, NWS Gray, ME

July 23, 2016Androscoggin County, Cumberland County, Oxford County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jul 23, 2016, 3:10 PM EDT for Androscoggin County, Cumberland County, Oxford County, Maine. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2016, 3:10 PM EDT (19:10 UTC)
Expired
Jul 23, 2016, 3:45 PM EDT
In force
35 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Androscoggin County, ME, Cumberland County, ME, Oxford County, ME

The radar

The Portland,ME radar (KGYX), 25 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 3:25 PM EDTTSTM WND DMGCasco, METREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

679 
WUUS51 KGYX 231910
SVRGYX
MEC001-005-017-231945-
/O.NEW.KGYX.SV.W.0077.160723T1910Z-160723T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
310 PM EDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL OXFORD COUNTY IN WESTERN MAINE...
  SOUTHERN ANDROSCOGGIN COUNTY IN SOUTHWESTERN MAINE...
  NORTHWESTERN CUMBERLAND COUNTY IN SOUTHWESTERN MAINE...

* UNTIL 345 PM EDT

* AT 310 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR BRIDGTON TO 6 MILES NORTH OF NAPLES...MOVING
  SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LEWISTON...BRIDGTON...MECHANIC FALLS...NAPLES...GRAY...RAYMOND...
  LISBON...DURHAM...CASCO...HARRISON...NEW GLOUCESTER...POLAND...
  OTISFIELD AND OXFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4386 7051 4404 7010 4411 7048 4415 7063
      4407 7084
TIME...MOT...LOC 1910Z 310DEG 18KT 4407 7075 4406 7057 

HAIL...1.00IN
WIND...60MPH
 
$$
EKSTER
2 follow-up statements
942 
WWUS51 KGYX 231923
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
323 PM EDT SAT JUL 23 2016

MEC001-005-017-231945-
/O.CON.KGYX.SV.W.0077.000000T0000Z-160723T1945Z/
OXFORD ME-ANDROSCOGGIN ME-CUMBERLAND ME-
323 PM EDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL OXFORD...SOUTHERN ANDROSCOGGIN AND NORTHWESTERN
CUMBERLAND COUNTIES...

AT 323 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
NAPLES...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEWISTON...BRIDGTON...MECHANIC FALLS...NAPLES...GRAY...RAYMOND...
LISBON...DURHAM...CASCO...HARRISON...NEW GLOUCESTER...POLAND...
OTISFIELD AND OXFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4411 7048 4404 7010 4390 7043 4404 7077
      4415 7063
TIME...MOT...LOC 1923Z 288DEG 21KT 4404 7053 

HAIL...1.00IN
WIND...60MPH
 
$$
435 
WWUS51 KGYX 231943
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
343 PM EDT SAT JUL 23 2016

MEC001-005-017-231953-
/O.EXP.KGYX.SV.W.0077.000000T0000Z-160723T1945Z/
OXFORD ME-ANDROSCOGGIN ME-CUMBERLAND ME-
343 PM EDT SAT JUL 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL OXFORD...
SOUTHERN ANDROSCOGGIN AND NORTHWESTERN CUMBERLAND COUNTIES WILL
EXPIRE AT 345 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4411 7048 4404 7010 4390 7043 4404 7077
      4415 7063
TIME...MOT...LOC 1942Z 310DEG 18KT 4404 7053 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:40 AM EDT, 5 hours 30 minutes earlier.

Area forecast discussion, Jul 23, 9:40 AM EDT, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Gray ME
940 AM EDT SAT JUL 23 2016

.SYNOPSIS...
A cold front will slowly sag south through the region today and
will push offshore tonight. High pressure will build in from the
west on Sunday and will shift offshore Sunday night. A cold front
will approach from the west on Monday and will cross the region
Monday night. High pressure will build in from the west on
Tuesday and will crest over the area on Wednesday. A weak cold
front will slowly push southeast into the region Wednesday night
and will stall over the region on Thursday. High pressure will
build in from the north Thursday night and Friday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
9am... Just some minor tweaks to temps and dewpoints for this
update. Looking ahead to the afternoon clearing skies in southern
New Hampshire should allow for that area to heat up first. Morning
sounding at KGYX shows a stable layer around 500mb... which should
erode as the upper level trough in moves in out of Canada.
Maniwaki 12Z sounding shows the layer almost gone with
significant moistening in the mid levels. This will set the stage
for good instability this afternoon. The best chance for strong to
severe storms remains in southern New Hampshire where the heating
will be maximized. Meanwhile the greatest coverage of storms will
be more towards the Maine mountains where topography, moisture and
last nights boundaries will coincide to assist storms in
developing.

7 AM...no real changes to forecast
thinking, with spotty showers starting pop up already in a few
spots. Think for a few hours these will not amount to to much and
fade as quickly as the developed, but as daytime heating builds
and wave aloft begins to bring heights down, thunderstorms will
start to develop laterthis morning.

Previously...Last bit of remnant convection moving east along the
mid coast and dissipating slowly. Should see a little break in the
convection through mid-morning before daytime heating starts
bubbling up convection again. Should start the day fairly sunny,
except in the mountains, where there will be lingering clouds. As
yet another 500 mb wave moves in from the west today will see
showers and thunderstorms start to develop late morning to early
afternoon, much earlier than on Friday. Will probably see more
convection than on Friday, certainly closer to scattered than
isolated. Thinking focus for best chance of storms will be in some
of the same places we saw it Friday night as boundaries these
storms left behind will focus the new storms. Lacking much model
agreement, have just worked chc pops from the NW to the S through
the day. Although west winds will mix a little bit frier air down,
the wave aloft should provide some cooling and height falls to
allow the potential for severe storms again. However, not all the
storms will be severe, and the main threat will be damaging winds
again, along with frequent lightning.

It will still be very warm and humid, but not as oppressive as
Friday, with highs more typically summer like, in the mid 80s to
around 90, and TDs in the 60s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Any showers/storms will wind down early this evening as the wave
moves through around 00Z, and skies will clear out. Humidity will
drop in the mountains tonight,m but on the coastal plain, as is
often the case with light flow, we may be stuck with the low
level moisture until the direr air mixes down the morning. Still,
it should cools into the low to mid 60s near the coast and 55 to
60 in the mtns and foothills.

Sunday should be a fine day with lower humidity, although temps
will continue to run a bit above normal, with highs approaching 80
in the mountains and at the beaches, and generally in the 80s
elsewhere. Will see a late sea breeze develop, that will be
limited to coastal zones.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
High pressure will crest over the region Sunday night before
shifting offshore. Looking for mostly clear skies overnight with
lows from the mid 50s to lower 60s.

Cold front approaches from the west on Monday bringing increasing
clouds and afternoon showers and thunderstorms. Some moderate
unidirectional shear coming along with the associated shortwave
which may produce a few severe cells with wind damage being the main
threat. Very warm and humid airmass will be in place ahead of this
system with daytime highs ranging through the 80s north and upper
80s to mid 90s south.

Showers and thunderstorms will gradually taper off and skies will
clear after midnight Monday night as the front pushes east of the
region. lows will range from the lower 60s north to the lower 70s
south.

High pressure building in from the west will bring slightly cooler
and less humid air into the region on northwest winds Tuesday.
Expect mostly sunny skies with highs in the mid 70s to lower 80s
north and mid to upper 80s south.

Tuesday night will feature mostly clear skies as high pressure
crests over the region late. Lows will generally range through
the 60s. High pressure will shift offshore on Wednesday as a weak
cold front approaches from the northwest. Bulk of the day should
be mostly sunny with highs once again ranging through the 80s.

Weak frontal boundary will slowly sag south into the region
Wednesday night and will stall over the region by Thursday
morning. This boundary will be the focus of showers and
thunderstorms on Thursday. Expect shear to be marginal at best
and forcing along the frontal boundary minimal so will likely
see pulse type storms during the afternoon. Highs on Thursday
will range through the 80s to near 90.

Showers and thunderstorms should quickly die out with loss of
heating on Thursday evening. Frontal boundary will remain draped
across southern zones on Friday which will likely lead to another
round of showers and thunderstorms in far southern New Hampshire
and possibly coastal Maine.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
Short Term...May see a short period of valley fog at KHIE/KLEB
this morning, but otherwise VFR expected today. Once again
scattered TSRA could produce strong wind gusts and tempo flight
restrictions, mainly this afternoon. Tonight and Sunday will be
mainly VFR with the exception of valley fog.

Long Term...VFR Sunday night. VFR on Monday with areas of MVFR
ceilings and vsby in Showers and thunderstorms. VFR Tuesday and
Wednesday.

&&

.MARINE...
Short Term...Still some reports of seas at 5 feet, but this should
subside by 12z, if not sooner. Otherwise seas and winds remain
below SCA levels through Sunday.

Long Term...No problems noted.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...Curtis
SHORT TERM...
LONG TERM...
AVIATION...Arnott
MARINE...
Hazardous weather outlook, Jul 22, 10:04 PM EDT, 17 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1004 PM EDT FRI JUL 22 2016

MEZ007>009-012>014-018>028-NHZ001>015-240215-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH-
1004 PM EDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW
HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 2AM. DAMAGING
WINDS AND LARGE HAIL WILL BE THE GREATEST THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS SATURDAY AFTERNOON HAVE THE POTENTIAL TO
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
GREATEST THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THIS EVENING.

ANZ150>154-240215-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
1004 PM EDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

AN ISOLATED THUNDERSTORM IS POSSIBLE OVER THE WATERS THROUGH 2AM
SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS AND FREQUENT
LIGHTNING SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ARNOTT

In the hours before

Local storm report, Jul 23, 9:53 AM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
953 AM EDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     HAIL             FREEDOM                 43.81N  71.04W
07/22/2016  E0.70 INCH       CARROLL            NH   SOCIAL MEDIA

0917 PM     TSTM WND DMG     3 W STANDISH            43.74N  70.61W
07/22/2016                   CUMBERLAND         ME   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES DOWN IN STANDISH.

0927 PM     TSTM WND DMG     2 ENE BIG BASIN         43.88N  70.54W
07/22/2016                   CUMBERLAND         ME   SOCIAL MEDIA

            LARGE TREES DOWN. DAMAGE TO TWO HOUSES.

0930 PM     TSTM WND DMG     GORHAM                  43.68N  70.44W
07/22/2016                   CUMBERLAND         ME   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES DOWN IN GORHAM.

0933 PM     TSTM WND DMG     WESTBROOK               43.68N  70.37W
07/22/2016                   CUMBERLAND         ME   SOCIAL MEDIA

            TREE DOWN ON RT 302. TIME ESTIMATED FROM RADAR.

0941 PM     TSTM WND DMG     WINDHAM                 43.79N  70.41W
07/22/2016                   CUMBERLAND         ME   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES DOWN.

0942 PM     TSTM WND DMG     PORTLAND                43.66N  70.26W
07/22/2016                   CUMBERLAND         ME   FIRE DEPT/RESCUE

            TREES ON WIRES ON WAYNE AVE.

0943 PM     TSTM WND DMG     FALMOUTH                43.73N  70.24W
07/22/2016                   CUMBERLAND         ME   BROADCAST MEDIA

            TREE DOWN ON BROOK ROAD.

0952 PM     TSTM WND DMG     FALMOUTH                43.73N  70.24W
07/22/2016                   CUMBERLAND         ME   SOCIAL MEDIA

            TOP OF POWER POLE SHEARED OFF ON FALMOUTH RD NEAR
            WRIGHT WAY.

1025 PM     TSTM WND DMG     BATH                    43.91N  69.82W
07/22/2016                   SAGADAHOC          ME   LAW ENFORCEMENT

            LARGE BRANCHES DOWN

1225 AM     TSTM WND DMG     3 ENE CONWAY            44.00N  71.07W
07/23/2016                   CARROLL            NH   PUBLIC

            DIME SIZED HAIL AND LARGE BRANCHES DOWN IN CENTER
            CONWAY.

&&

EVENT NUMBER GYX1602171 GYX1602172 GYX1602178 GYX1602173 GYX1602176
GYX1602174 GYX1602175 GYX1602177 GYX1602179 GYX1602181 GYX1602180

MLE
Special weather statement, Jul 23, 1:35 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
135 PM EDT SAT JUL 23 2016

MEZ023-231800-
COASTAL YORK ME-
135 PM EDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  COASTAL YORK COUNTY IN MAINE

* UNTIL 200 PM EDT

* AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A THUNDERSTORM OVER KENNEBUNKPORT...MOVING TO THE
  SOUTHEAST AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
  EXPECT CLOUD TO GROUND LIGHTNING WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  KENNEBUNK...
  KENNEBUNKPORT...
  AND ARUNDEL.

LAT...LON 4334 7061 4349 7049 4346 7038 4344 7037
      4345 7034 4343 7038 4341 7040 4340 7040
      4339 7043 4336 7042 4337 7044 4334 7047
      4335 7048 4335 7051 4332 7057
TIME...MOT...LOC 1734Z 299DEG 18KT 4338 7047

MLE
Special weather statement, Jul 23, 1:42 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
142 PM EDT SAT JUL 23 2016

NHZ002-003-231830-
SOUTHERN COOS NH-NORTHERN GRAFTON NH-
142 PM EDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
  NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE

* UNTIL 230 PM EDT

* AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM OVER LITTLETON...MOVING TO THE SOUTHEAST AT
  25 MPH.

* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LITTLETON...
  BETHLEHEM...
  SUGAR HILL...
  CARROLL...
  AND WHITEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 4434 7195 4435 7191 4434 7187 4435 7182
      4438 7182 4440 7179 4441 7176 4440 7174
      4441 7174 4441 7171 4442 7169 4435 7142
      4421 7143 4411 7161 4431 7197
TIME...MOT...LOC 1741Z 297DEG 20KT 4433 7173

MLE
Special weather statement, Jul 23, 2:06 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
206 PM EDT SAT JUL 23 2016

NHZ003-005-231845-
SOUTHERN GRAFTON NH-NORTHERN GRAFTON NH-
206 PM EDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE

* UNTIL 245 PM EDT

* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LINCOLN...MOVING TO THE
  SOUTHEAST AT 20 MPH.

* NICKEL SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
  POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
  STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...
  WOODSTOCK...
  SUGAR HILL...
  WATERVILLE VALLEY...
  AND LIVERMORE.

LAT...LON 4407 7192 4423 7180 4413 7141 4394 7140
      4390 7152 4389 7156 4388 7156 4386 7162
TIME...MOT...LOC 1803Z 298DEG 16KT 4412 7178

MLE
Special weather statement, Jul 23, 2:49 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
249 PM EDT SAT JUL 23 2016

MEZ012-019-020-NHZ003-004-006-231930-
ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-
SOUTHERN CARROLL NH-NORTHERN CARROLL NH-NORTHERN GRAFTON NH-
249 PM EDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  ANDROSCOGGIN COUNTY IN MAINE
  INTERIOR CUMBERLAND COUNTY IN MAINE
  SOUTHERN OXFORD COUNTY IN MAINE
  SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE

* UNTIL 330 PM EDT

* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
  LINCOLN TO NEAR BRIDGTON...MOVING TO THE SOUTHEAST AT 10 MPH.

* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...
  BRIDGTON...
  CONWAY...
  FRYEBURG...
  AND HIRAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 4384 7092 4404 7021 4416 7067 4402 7167
TIME...MOT...LOC 1846Z 303DEG 9KT 4400 7150 4409 7067

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:06 PM EDTSpecial Marine WarningGYX54 min
Jul 22, 8:54 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford, York41 min
Jul 22, 9:07 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford27 min
Jul 22, 9:31 PM EDTSpecial Weather StatementGYXCumberland29 min
Jul 22, 9:40 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Sagadahoc, York65 min
Jul 22, 9:41 PM EDTSpecial Marine WarningGYX64 min
Jul 22, 10:20 PM EDTSevere Thunderstorm WarningGYXLincoln, Sagadahoc38 min
Jul 22, 10:32 PM EDTSpecial Marine WarningGYX58 min
Jul 22, 10:39 PM EDTSpecial Marine WarningGYX66 min
Jul 23, 12:04 AM EDTSpecial Weather StatementGYXOxford56 min
Jul 23, 12:31 AM EDTSpecial Weather StatementGYXAndroscoggin44 min
Jul 23, 1:15 AM EDTSpecial Weather StatementGYXCumberland45 min
Jul 23, 2:46 AM EDTSpecial Weather StatementGYXLincoln, Waldo29 min
Jul 23, 1:35 PM EDTSpecial Weather StatementGYXYork25 min
Jul 23, 3:21 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford39 min
Jul 23, 3:30 PM EDTSpecial Weather StatementGYXSagadahoc45 min
Jul 23, 3:41 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland49 min
Jul 23, 3:58 PM EDTSevere Thunderstorm WarningGYXCumberland50 min
Jul 23, 4:09 PM EDTSpecial Marine WarningGYX66 min
Jul 23, 4:11 PM EDTSpecial Marine WarningGYX34 min
Jul 23, 4:16 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Lincoln, Sagadahoc44 min
Jul 23, 4:43 PM EDTSpecial Marine WarningGYX32 min
Jul 23, 6:17 PM EDTSpecial Weather StatementGYXYork43 min
Jul 23, 6:19 PM EDTSpecial Marine WarningGYX26 min
Jul 23, 6:29 PM EDTSevere Thunderstorm WarningGYXYork46 min
Jul 23, 6:35 PM EDTSpecial Marine WarningGYX55 min

Nearby

Severe Thunderstorm Warnings in Maine, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.